Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 48, NWS Shreveport, LA

March 10, 2015Angelina County, Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 10, 2015, 5:50 AM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It took effect at Mar 10, 2015, 7:00 PM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Mar 10, 2015, 5:50 AM CDT (10:50 UTC)
In effect from
Mar 10, 2015, 7:00 PM CDT
Expired
Mar 17, 2015, 7:00 PM CDT
In force
7 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Angelina River near Alto (ALOT2). The gauge peaked at 29.62 ft at Mar 13, 2015, 12:00 PM CDT.

actionminormoderate20253003/1003/1103/1203/1303/1403/1503/1603/1703/1803/19
Action stage
28.5 ft
Minor stage
29 ft
Moderate stage
31 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08036500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 4:44 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 10, 4:44 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 AM CDT TUE MAR 10 2015

.DISCUSSION...
CONVEYOR BELT OF TROPICAL MOISTURE IS SLOWLY GETTING SQUEEZED AS
DRIER AIR ALOFT IS WORKING TO PINCH OFF THE STREAM OVER W CNTRL
MEXICO WHILE LARGE POCKET OF DRY AIR CONTINUES TO HOLD SERVE OVER
THE ERN AND SRN GULF. EVEN STILL...ONE MORE SLUG OF MOISTURE IS
SEEN WORKING ITS WAY UP THE S TX COAST BUT THE AXIS OF RAINFALL
SHOULD CONTINUE TO SHIFT E/SE TODAY SO HAVE TRENDED POPS THAT WAY
WITH HIGHER VALUES EAST OF THE I-49 CORRIDOR. FOG HAS ALSO FORMED
OVER MUCH OF THE REGION THIS MORNING AND WILL BE A CONCERN DURING
THE MORNING COMMUTE ALONG WITH SOME PATCHY DRIZZLE BUT CONDITIONS
SHOULD BEGIN IMPROVING BY LATE MORNING AS NW WINDS TICK UP JUST A
BIT AND TEMPERATURES CLIMB TOWARD THE 60S FOR THIS AFTERNOON.

UNFORTUNATELY THIS STAGNANT PATTERN WILL NOT BE IN A HURRY TO EXIT
AS AS THE UPPER TROF WILL REMAIN MIRED OVER THE S CNTRL STATES...
ALLOWING DEEP SRLY FLOW TO PREVAIL AND EVENTUALLY RETROGRADE THE
RAINFALL AXIS BACK OVER MUCH OF OUR REGION FOR LATE WEDNESDAY AND
THURSDAY. HENCE...THE INCREASE IN POPS ONCE AGAIN AFTER A SHORT
REPRIEVE FROM THE RAIN FOR MOST OF US OVER THE NEXT 24-36 HOURS.
DESPITE THE RAIN AND CLOUDS...OUR TEMPERATURES SHOULD CONTINUE TO
AVERAGE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEK WITH NO
REAL COLD AIR INTRUSIONS ON THE HORIZON.

A DRIER PATTERN SHOULD FINALLY SET UP HEADING INTO THE WEEKEND AS
THE MAIN AXIS OF THE UPPER TROF GETS SHUNTED EAST WITH A STRONG
SHORT WAVE OVER THE GREAT LAKES/OH VALLEY REGION. THIS WILL GIVE
US A MORE ZONAL FLOW PATTERN BY LATE THIS WEEKEND...SLOWLY GIVING
WAY TO A WEAK RIDGE FOR THE EARLY PART OF NEXT WEEK WHICH LOOKS TO
BE DRY AND SLIGHTLY ABOVE NORMAL THROUGH MONDAY BEFORE A FRONT
ATTEMPTS TO BACK DOOR INTO THE REGION VERY LATE IN THE EXTENDED.
/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  51  68  54  67 /  20  10  10  40  50
MLU  66  53  65  56  69 /  50  40  30  70  70
DEQ  61  47  68  51  66 /  10  10  10  10  20
TXK  61  49  67  52  67 /  10  10  10  20  40
ELD  62  49  66  54  67 /  50  20  20  50  50
TYR  62  49  69  52  66 /  10  10  10  10  20
GGG  62  49  69  53  67 /  10  10  10  20  20
LFK  64  52  68  54  68 /  20  10  10  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19
Hazardous weather outlook, Mar 9, 12:08 PM CDT, 17 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT MON MAR 9 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-
1208 PM CDT MON MAR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY THIS
AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES.
WHILE WIDESPREAD FLOODING IS NOT EXPECTED...ISOLATED MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

RAIN WILL CONTINUE THROUGH TUESDAY MORNING...WITH WIDESPREAD
RAINFALL TOTALS FOR THE EVENT OF ONE TO THREE INCHES POSSIBLE
BEFORE BEGINNING TO DIMINISH FROM WEST TO EAST. RAIN WILL MAKE A
RESURGENCE INTO NORTH LOUISIANA AND SOUTHERN ARKANSAS THURSDAY...
AS ANOTHER UPPER LEVEL DISTURBANCE MOVES OVER THE REGION THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

TXZ124>126-136>138-149>153-165>167-101715-
WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1208 PM CDT MON MAR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY THIS
AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES.
SOILS ARE ALREADY SATURATED FROM PREVIOUS PRECIPITATION OVER THE
LAST WEEK OR SO...AND THE INCREASE IN INTENSITY WILL LIKELY LEAD
TO SOME FLASH FLOODING...ESPECIALLY FOR LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

RAIN WILL CONTINUE THROUGH EARLY TUESDAY MORNING...WITH WIDESPREAD
RAINFALL TOTALS FOR THE EVENT OF TWO TO FOUR INCHES POSSIBLE
BEFORE THE RAIN BEGINS TO DIMINISH FROM WEST TO EAST. ANY FLOODING
THREAT WILL MOST LIKELY COME TO AN END BY TUESDAY MORNING... AND NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:26 PM CDTFlash Flood WarningSHVHarrison, Panola, Rusk3 hr
Mar 10, 5:51 AM CDTRiver Flood WarningSHVSmith, Upshur, Wood11 days
Mar 10, 5:55 AM CDTRiver Flood WarningSHVGregg60 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.